MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature citation: bhatia patel, s.Et al.(2019) a clot to remember intraoperative watchman thrombus formation.Journal of the american college of cardiology, vol 73, issue 9, page 2436.
 
Event or Problem Description
It was reported via literature article that thrombosis occurred.A left atrial appendage (laa) closure procedure was performed using a 33mm watchman laa closure device with delivery system (wds).When the wds was advanced into the anatomy, transesophageal echocardiogram (tee) showed spontaneous echo contrast in the left atrial appendage.Intravenous heparin was administered.Immediately following deployment, a thrombus measuring 11.6 x 4.4mm was observed on the closure device.The wds was used to successfully aspirate the thrombus and the closure device was recaptured and removed from the patient.The procedure was aborted.No patient complications were reported.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19239475
Report Number2124215-2024-25371
Device Sequence Number18169340
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10371
Device Catalogue Number10371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale